Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 16, NWS Amarillo, TX

May 22, 2014Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at May 22, 2014, 6:04 PM CDT for Cimarron County, Texas County, Oklahoma. It was in force for 71 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2014, 6:04 PM CDT (23:04 UTC)
Expired
May 22, 2014, 7:15 PM CDT
In force
71 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Cimarron County, OK, Texas County, OK

The radar

The Amarillo radar (KAMA), 175 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 6:45 PM CDTTSTM WND GST 582 E Goodwell, OK
May 22, 6:49 PM CDTTSTM WND GST 602 W Guymon, OK
May 22, 6:50 PM CDTTSTM WND GST 672 E Goodwell, OK
May 22, 6:51 PM CDTTSTM WND GST 702 W Guymon, OK
May 22, 6:55 PM CDTTSTM WND GST 662 W Guymon, OK
May 22, 6:58 PM CDTTSTM WND GST 702 W Guymon, OK
May 22, 7:07 PM CDTTSTM WND GST 582 W Guymon, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 12:53 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 679 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
679 J/kg
Mixed-layer CIN
-247 J/kg
Mixed-layer LCL
1350 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

071 
WUUS54 KAMA 222304
SVRAMA
OKC025-139-230015-
/O.NEW.KAMA.SV.W.0016.140522T2304Z-140523T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
604 PM CDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA...
  WESTERN TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA...

* UNTIL 715 PM CDT

* AT 600 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST
  OF KEYES TO 12 MILES WEST OF GRIGGS...AND MOVING EAST AT 35 MPH.

  60 PLUS MILE PER HOUR WINDS HAVE BEEN REPORTED IN KENTON AND KEYES 
  WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  GUYMON...             KEYES...              HOUGH...
  GRIGGS...             GOODWELL...           EVA...
  STURGIS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3700 10150 3651 10145 3650 10249 3700 10253
TIME...MOT...LOC 2303Z 259DEG 30KT 3685 10231 3656 10230

$$

SIMPSON
2 follow-up statements
758 
WWUS54 KAMA 222340
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
640 PM CDT THU MAY 22 2014

OKC025-222349-
/O.CAN.KAMA.SV.W.0016.000000T0000Z-140523T0015Z/
CIMARRON OK-
640 PM CDT THU MAY 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CIMARRON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3651 10203 3700 10203 3700 10150 3651 10145
TIME...MOT...LOC 2339Z 259DEG 30KT 3688 10187 3660 10175

$$

OKC139-230015-
/O.CON.KAMA.SV.W.0016.000000T0000Z-140523T0015Z/
TEXAS OK-
640 PM CDT THU MAY 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN TEXAS
COUNTY UNTIL 715 PM CDT...

AT 636 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF EVA TO 6 MILES NORTH OF TEXHOMA...
MOVING EAST AT 35 MPH.

* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
  GUYMON...             HOUGH...              GOODWELL...
  EVA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3651 10203 3700 10203 3700 10150 3651 10145
TIME...MOT...LOC 2339Z 259DEG 30KT 3688 10187 3660 10175

$$

SIMPSON
661 
WWUS54 KAMA 230016
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
716 PM CDT THU MAY 22 2014

OKC139-230026-
/O.EXP.KAMA.SV.W.0016.000000T0000Z-140523T0015Z/
TEXAS OK-
716 PM CDT THU MAY 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN TEXAS COUNTY HAS
EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.  HOWEVER... GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
EASTERN PARTS OF TEXAS COUNTY UNTIL 8 PM CDT.

LAT...LON 3651 10203 3700 10203 3700 10150 3651 10145
TIME...MOT...LOC 2340Z 259DEG 30KT 3688 10186 3660 10174

$$

SIMPSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:53 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, May 22, 3:53 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
353 PM CDT THU MAY 22 2014

.DISCUSSION...
THROUGH TONIGHT: THUNDERSTORMS HAVE ALREADY DEVELOPED ACROSS THE
EASTERN TEXAS PANHANDLE AND THE SOUTH CENTRAL TEXAS PANHANDLE, MAINLY
DUE TO DIURNAL HEATING AND SOME TOPOGRAPHIC INFLUENCE FROM UPSLOPE
FLOW IMPINGING ON THE CAPROCK AND PALO DURO CANYON. THE ENVIRONMENT
WITHIN THIS AREA IS MODERATELY UNSTABLE WITH MIXED LAYER CAPE VALUES
BETWEEN 1500 AND 2000 J/KG, BUT EFFECTIVE SHEAR VALUES BETWEEN 20 AND
25 KT. SHORT HODOGRAPHS WILL LIKELY RESULT IN SOME WEAKLY ORGANIZED
AND SLOW MOVING MULTICELL CLUSTERS. THE MODERATELY UNSTABLE
ENVIRONMENT WILL CONTRIBUTE TO WATER LOADING WITHIN THE UPDRAFT, AND
DOWNDRAFT CAPE VALUES UP TO 1400 J/KG AND NEARLY DRY ADIABATIC LOW-
LEVEL LAPSE RATES SUGGEST THE MAIN HAZARD WILL BE DAMAGING WINDS UP
TO 70 MPH. A LESSER RISK FOR LARGE HAIL UP TO GOLF BALL SIZE IS ALSO
POSSIBLE DUE TO STEEP MID-LEVEL LAPSE RATES AND HAIL GROWTH CAPE
VALUES BETWEEN 400 AND 600 J/KG. THE MORE ORGANIZED ACTIVITY THUS FAR
HAS OCCUR ED IN EASTERN NEW MEXICO WHERE MORE FAVORABLE DYNAMICS AND
STRONGER FLOW ALOFT ARE AIDING/ENHANCING THE CONVECTION. IN FACT, THE
ENVIRONMENT IN THE WESTERN PANHANDLE IS ALSO MODERATELY UNSTABLE WITH
MIXED LAYER CAPE VALUES 1500 TO 2500 J/KG AND EFFECTIVE SHEAR VALUES
25 TO 30 KT. THE PRIMARY CONVECTIVE MODE WILL REMAIN ORGANIZED
MULTICELL CLUSTERS, BUT A LOOSELY ORGANIZED SUPERCELL OR TWO CAN'T BE
DISCOUNTED. THE SAME PRIMARY STORM HAZARDS ARE EXPECTED IN THE WEST,
BUT IF THERE IS A SUSTAINED, DISCRETE SUPERCELL THAT DEVELOPS, A
2-INCH HAIL STONE ISN'T COMPLETELY OUT OF THE REALM OF POSSIBILITY.
LOCALLY HEAVY RAIN IS ALSO A CONCERN WITH THESE STORMS THROUGH THIS
EVENING. EXPECT CONVECTION TO INCREASE IN COVERAGE AND INTENSITY THIS
AFTERNOON AND EVENING AS OUTFLOW FROM DECAYING STORMS LEADS TO
UPSCALE GROWTH AND ADDITIONAL CONVECTION ACROSS SOUTHEAST NEW MEXICO
MOVES OUR WAY. THE HIGHEST CHANCES FOR RAIN THROUGH THIS EVENING WILL
BE WEST OF A BEAVER TO CLAUDE LINE. THE SEVERE WEATHER THREAT SHOULD
END BY 11 PM. MOST OF THIS CONVECTION WILL DIMINISH BY 1 AM, BUT A
SECOND ROUND OF SHOWERS AND STORMS APPEARS LIKELY TO DEVELOP LATE
TONIGHT.

REGARDING THIS SECOND ROUND, MODELS ARE HINTING AT A MESOSCALE
BOUNDARY (PROBABLY AIDED BY CONVECTION) DEVELOPING FROM NEAR VEGA TO
BEAVER. A SHORTWAVE TROUGH WILL APPROACH FROM THE SOUTHWEST,
DIFFLUENCE ALOFT INCREASES, AND WE MAY EVEN SEE SOME LIFT FROM A JET
STREAK. IN THE LOW-LEVELS, A 30-KT LOW-LEVEL JET WILL USHER IN
IMPRESSIVE MOISTURE TRANSPORT AND RESIDUAL OUTFLOW BOUNDARIES AND
CONFLUENCE ALONG THE AFOREMENTIONED BOUNDARY WILL SERVE AS A FOCUSING
MECHANISM FOR RENEWED DEVELOPMENT. THE HIGHEST CHANCES FOR RAIN AND
STORMS WILL BE ACROSS THE CENTRAL AND SOUTHWEST PANHANDLES. HAVE SOME
CONCERN FOR HEAVY RAIN GIVEN THE FAVORABLE DYNAMICS IN PLACE.
FURTHERMORE, PWATS ARE FORECAST TO INCREASE BETWEEN 1.00 AND 1.40
INCHES OVERNIGHT, WHICH IS ABOUT 2 STANDARD DEVIATIONS ABOVE NORMAL.
FORECAST SOUNDINGS SHOW CONVECTION SHOULD BE EFFICIENT PRECIPITATION
PRODUCERS WITH A WARM CLOUD DEPTH >8,000 FT, MINIMAL MID- OR UPPER-
LEVEL DRY AIR FOR ENTRAINMENT, AND A TALL, SKINNY CAPE PROFILE. THE
MEAN DEEP LAYER FLOW WILL ALMOST BE PARALLEL TO THE MESOSCALE
BOUNDARY ALONG WITH CORFIDI VECTOR MAGNITUDES LESS THAN 10 KT,
ARGUING FOR THE POSSIBILITY OF BACKBUILDING AND TRAINING STORMS. THE
MAIN CONCERN FOR HEAVY RAIN WILL BE NEAR THE MESOSCALE BOUNDARY, SO
WE'LL HAVE TO WATCH WHERE THIS SETS UP LATER THIS EVENING.

FRIDAY-THURSDAY: VERY FEW CHANGES MADE TO THIS PERIOD EXCEPT SOME
TWEAKS TO POPS. OVERALL, THE IDEA OF THE HIGHEST RAIN CHANCES BEING
THIS WEEKEND REMAINS ON TRACK. SEVERE WEATHER PROSPECTS CONTINUE TO
INCREASE, AND IN FACT, SUNDAY ACTUALLY LOOKS LIKE THE MOST FAVORABLE
FOR SEVERE WEATHER IF THE ATMOSPHERE ISN'T TOO WORKED OVER. RAIN
CHANCES WILL GRADUALLY DIMINISH EARLY NEXT WEEK AS THE UPPER LOW
SLOWLY PULLS OFF TO THE EAST. ADDED THUNDERSTORM CHANCES ON WEDNESDAY
AND WEDNESDAY NIGHT AS MOIST UPSLOPE FLOW WILL BE IN PLACE BEHIND A
WEAK BACKDOOR COLD FRONT.

JACKSON

&&

.FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
THURSDAY AS EITHER RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE 20
PERCENT AND/OR 20-FOOT WINDS WILL REMAIN BELOW 15 MPH. THUNDERSTORMS
ARE EXPECTED ALMOST EVERY DAY IN THE NEXT SEVEN DAYS...AND THEY COULD
POSE A SMALL RISK FOR FIRE STARTS DUE TO LIGHTNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                61  76  60  76  58 /  70  50  30  70  60
BEAVER OK                  62  77  62  82  62 /  60  60  40  50  60
BOISE CITY OK              55  76  57  77  54 /  70  40  30  70  40
BORGER TX                  63  80  61  80  62 /  70  60  30  70  60
BOYS RANCH TX              61  79  62  78  56 /  70  50  40  70  60
CANYON TX                  59  77  61  75  57 /  70  50  30  70  60
CLARENDON TX               63  79  62  76  61 /  40  60  30  60  60
DALHART TX                 56  77  58  76  54 /  70  40  40  70  50
GUYMON OK                  59  77  60  81  58 /  70  50  30  70  50
HEREFORD TX                58  78  61  75  56 /  70  50  40  70  60
LIPSCOMB TX                62  76  62  81  63 /  60  60  40  50  60
PAMPA TX                   61  77  60  76  60 /  60  60  30  60  60
SHAMROCK TX                64  80  63  80  63 /  30  60  30  50  60
WELLINGTON TX              66  82  64  80  63 /  30  60  30  50  60

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

JG/AM/JJ
Hazardous weather outlook, May 22, 2:45 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
245 PM CDT THU MAY 22 2014

OKZ001>003-TXZ001>020-231100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
245 PM CDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF THE PANHANDLES THROUGH
TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS CANNOT BE RULED OUT
ANYWHERE ACROSS THE PANHANDLES THROUGH 11 PM...BUT THE HIGHER
CHANCES OF SEVERE WEATHER WILL BE WEST OF A GUYMON TO AMARILLO LINE.
WIND GUSTS UP TO 70 MPH AND HAIL UP TO GOLF BALL SIZE WILL BE THE
PRIMARY HAZARDS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE FAR
WESTERN PANHANDLES UNTIL 8 PM CDT. ANY STORMS WILL ALSO BE CAPABLE OF
PRODUCING HEAVY RAIN THAT COULD LEAD TO LOCALIZED FLASH
FLOODING...ESPECIALLY AFTER 10 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE PANHANDLES FRIDAY
THROUGH TUESDAY AND AGAIN WEDNESDAY AND WEDNESDAY NIGHT. SOME OF
THESE STORMS MAY BE STRONG TO SEVERE THROUGH MONDAY...WITH LARGE
HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS THROUGH. AT THIS
TIME...IT APPEARS THAT THE MORE FAVORABLE TIMES FOR MORE ORGANIZED
SEVERE WEATHER WILL BE SATURDAY ACROSS THE WESTERN TWO THIRDS OF THE
PANHANDLES AND SUNDAY ACROSS THE EASTERN TWO THIRDS OF THE
PANHANDLES. HEAVY RAIN COULD LEAD TO LOCALIZED FLASH FLOODING
FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
SPOTTER ACTIVATION MAY ALSO BE NEEDED FRIDAY THROUGH TUESDAY.

JACKSON

In the hours before

Special weather statement, May 22, 3:48 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
348 PM CDT THU MAY 22 2014

TXZ005-009-010-014-015-222145-
GRAY TX-HEMPHILL TX-LIPSCOMB TX-ROBERTS TX-WHEELER TX-
348 PM CDT THU MAY 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER...
SOUTHEASTERN ROBERTS...EXTREME SOUTHERN LIPSCOMB...HEMPHILL AND
NORTHEASTERN GRAY COUNTIES UNTIL 445 PM CDT...

AT 344 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES EAST OF LORA...OR 11 MILES EAST OF
MIAMI...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  MIAMI...              CANADIAN...           NEW MOBEETIE...
  LORA...               LAKE MARVIN...        GLAZIER...
  CODMAN...             MOBEETIE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3544 10061 3558 10077 3576 10083 3606 10024
      3606 10000 3573 10000
TIME...MOT...LOC 2048Z 239DEG 16KT 3576 10043

MOULTON
Special weather statement, May 22, 4:12 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
412 PM CDT THU MAY 22 2014

TXZ011-012-016-017-222200-
DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX-
412 PM CDT THU MAY 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RANDALL...
SOUTHWESTERN POTTER...SOUTHEASTERN OLDHAM AND NORTHEASTERN DEAF SMITH
COUNTIES UNTIL 500 PM CDT...

AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF BUSHLAND...OR 16 MILES
NORTHWEST OF CANYON...MOVING NORTHWEST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  VEGA...               WILDORADO...          BUSHLAND...

THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 115 AND 119.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 31 AND 64.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3522 10258 3548 10230 3513 10188 3499 10202
TIME...MOT...LOC 2112Z 130DEG 29KT 3515 10212

SIMPSON
Special weather statement, May 22, 4:54 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
454 PM CDT THU MAY 22 2014

TXZ010-015-222245-
HEMPHILL TX-WHEELER TX-
454 PM CDT THU MAY 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR WHEELER AND SOUTHERN HEMPHILL
COUNTIES UNTIL 545 PM CDT...

AT 450 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF BRISCOE...OR 24 MILES NORTH
OF SHAMROCK...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  WHEELER...            TWITTY...             NEW MOBEETIE...
  KELLERVILLE...        BRISCOE...            ALLISON...
  MOBEETIE...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 162 AND 176.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3527 10052 3573 10052 3583 10000 3519 10000
TIME...MOT...LOC 2153Z 273DEG 19KT 3556 10020

MOULTON
Special weather statement, May 22, 4:59 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
459 PM CDT THU MAY 22 2014

TXZ006-007-011-012-222245-
HARTLEY TX-MOORE TX-OLDHAM TX-POTTER TX-
459 PM CDT THU MAY 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POTTER...
NORTHEASTERN OLDHAM...SOUTHWESTERN MOORE AND SOUTHEASTERN HARTLEY
COUNTIES UNTIL 545 PM CDT...

AT 500 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTH OF VALLEY DE ORO...OR 24 MILES
SOUTH OF DUMAS...MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  VALLEY DE ORO...      CHANNING...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3575 10238 3583 10204 3546 10199 3542 10220
TIME...MOT...LOC 2159Z 167DEG 22KT 3553 10212

SIMPSON
Local storm report, May 22, 5:23 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
523 PM CDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND GST     5 SE KENTON             36.83N 102.88W
05/22/2014  M64 MPH          CIMARRON           OK   MESONET

            OKLAHOMA MESONET

&&

EVENT NUMBER AMA1400355

JACKSON
Special weather statement, May 22, 5:49 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
549 PM CDT THU MAY 22 2014

OKZ001-002-TXZ001-002-006-007-011-012-222330-
CIMARRON OK-DALLAM TX-HARTLEY TX-MOORE TX-OLDHAM TX-POTTER TX-SHERMAN
TX-TEXAS OK-
549 PM CDT THU MAY 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SHERMAN...NORTHWESTERN
POTTER...NORTHEASTERN OLDHAM...WESTERN MOORE...EASTERN HARTLEY...
EASTERN DALLAM...WESTERN TEXAS AND EASTERN CIMARRON COUNTIES UNTIL
630 PM CDT...

AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
BOISE CITY TO 5 MILES WEST OF BOYS RANCH...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  BOISE CITY...         STRATFORD...          DUMAS...
  KEYES...              GRIGGS...             MASTERSON...
  HARTLEY...            FOUR WAY...           CONLEN...
  CHANNING...           CACTUS...             BOYS RANCH...
  STURGIS...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3700 10193 3549 10186 3548 10244 3700 10254
TIME...MOT...LOC 2249Z 265DEG 33KT 3680 10239 3553 10232

SIMPSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:06 PM CDTSpecial Weather StatementAMABeaver54 min
May 21, 9:00 PM CDTSpecial Weather StatementAMABeaver60 min
May 22, 4:53 PM CDTSevere Thunderstorm WarningAMACimarron82 min
May 22, 5:49 PM CDTSpecial Weather StatementAMACimarron41 min
May 22, 6:54 PM CDTSevere Thunderstorm WarningAMATexas66 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.